Ask the Doctor – November 2007

GAMMA GLOBULIN INJECTIONS

Dear Dr. Rona:

I plan to travel to Costa Rica and Mexico and I would like your opinion on gamma globulin. Id like to know whether I should have this to prevent hepatitis A before going to these regions. The reason I am asking is that I read your book on vaccines and believe that it is an excellent piece of work and would like to know whether gamma globulin has the same harmful ingredients and carries the same dangers as vaccines.

Bob

Dear Bob:

The gamma globulin injection does not contain all the harmful ingredients found in vaccines but it is not without hazard. While it has not been associated with the development of autoimmune diseases, it can nevertheless produce some serious allergic reactions in susceptible individuals.  According to some drug company literature (see https://www.talecris.com/ca/pdf/GamaSTAN_English_2006-120738-892.pdf and https://www.drugdigest.org/DD/DVH/Uses/0,3915,7151%7CGamma+Globulin,00.html), side effects could be:

– chest pain or tightness
– decreased or difficulty passing urine
– difficulty breathing, shortness of breath, or wheezing
– hives, rash, or itching

Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):

– backache
– chills
– dizziness
– fever
– flushing
– headache
– increased sweating
– leg cramps
– muscle aches and pains
– nausea, vomiting
– pain and tenderness at the injection site
– tiredness

Further, because the product does not contain any preservatives, there is the risk of contamination with viruses and bacteria.  The drug company description reads:

“Because this product is developed from pooled blood samples of many different donors, it is theoretically possible that viruses or bacteria could be transmitted in the product. Since 1985, however, all products are tested for HIV and hepatitis, and there have been no case reports of illnesses being caused from the use of this product. It is also possible, but unlikely, that the product could contain enough antibodies to HIV to cause a false-positive HIV test.”

To date, no disastrous consequences have been reported with the use of this injection but it does carry some risk.

Zoltan Rona, M.D., M.Sc.
1366 Yonge St. Suite 201
Toronto, ON
M4T 3A7

416-920-9241
https://www.mydoctor.ca/drzoltanrona
https://blog.naturallysavvy.com/category/dr-zoltan-rona-md/

Dr. Zoltan P. Rona is a graduate of McGill University Medical School (1977) and has a Masters Degree in Biochemistry and Clinical Nutrition from the University of Bridgeport in Connecticut (1984). He is the author of 11 books on natural medicine – three of which are Canadian bestsellers, The Joy of Health (1991), Return to the Joy of Health (1995), and Childhood Illness and The Allergy Connection (1997). He is co-author with Jeanne Marie Martin of The Complete Candida Yeast Guidebook (1996) and is medical editor of the Benjamin Franklin Award-winning Encyclopedia of Natural Healing (1998). He has had a private medical practice in Toronto for the past 32 years, has appeared on radio and TV as well as lectured extensively in Canada and the U.S. Visit his website for appointments, call (905) 764-8700; Office: 390 Steeles Ave. W. Unit 19, Thornhill, ON

Write a Comment

view all comments